Alert archive / Arkansas / Tornado Warnings in 2008

Tornado Warning 77, NWS Memphis, TN

March 18, 2008Craighead County, Mississippi County, Arkansas

NWS Memphis, TN issued this tornado warning at Mar 18, 2008, 8:24 PM CDT for Craighead County, Mississippi County, Arkansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2008, 8:24 PM CDT (01:24 UTC)
Expired
Mar 18, 2008, 9:15 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Craighead County, AR, Mississippi County, AR

The radar

The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 5:19 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
675 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 190124
TORMEG
ARC031-093-190215-
/O.NEW.KMEG.TO.W.0077.080319T0124Z-080319T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT TUE MAR 18 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

* UNTIL 915 PM CDT

* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR CARAWAY...MOVING
  NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MANILA...DELL...LUXORA...BURDETTE...GOSNELL AND BLYTHEVILLE.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 60 
MPH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3582 8970 3581 8974 3582 8977 3579 8979
      3563 9028 3570 9028 3571 9035 3581 9042
      3600 9004 3600 8994
TIME...MOT...LOC 0124Z 234DEG 39KT 3579 9026

$$
3 follow-up statements
000 
WWUS54 KMEG 190137
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
837 PM CDT TUE MAR 18 2008

ARC031-190147-
/O.CAN.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
CRAIGHEAD AR-
837 PM CDT TUE MAR 18 2008

...THE TORNADO WARNING FOR SOUTHEASTERN CRAIGHEAD COUNTY IS
CANCELLED...

AT 837 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

LAT...LON 3582 8970 3581 8974 3582 8977 3578 8982
      3563 9028 3587 9029 3600 9004 3600 8994
TIME...MOT...LOC 0137Z 238DEG 35KT 3583 9015

$$

ARC093-190215-
/O.CON.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
MISSISSIPPI AR-
837 PM CDT TUE MAR 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
MISSISSIPPI COUNTY...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR MANILA...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VICTORIA...DELL...LUXORA...BURDETTE...GOSNELL AND BLYTHEVILLE.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF
 80 MPH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3582 8970 3581 8974 3582 8977 3578 8982
      3563 9028 3587 9029 3600 9004 3600 8994
TIME...MOT...LOC 0137Z 238DEG 35KT 3583 9015

$$
000 
WWUS54 KMEG 190152
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CDT TUE MAR 18 2008

ARC093-190215-
/O.CON.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
MISSISSIPPI AR-
852 PM CDT TUE MAR 18 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
MISSISSIPPI COUNTY...

AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DELL...OR ABOUT 6
MILES EAST OF MANILA...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOSNELL
AND BLYTHEVILLE.

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
STRAIGHT LINE WINDS UP TO 60 MPH.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER
A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3582 8970 3581 8975 3582 8977 3581 8978
      3577 9006 3590 9021 3600 9004 3600 8994
TIME...MOT...LOC 0152Z 238DEG 35KT 3592 9002

$$
000 
WWUS54 KMEG 190217
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
917 PM CDT TUE MAR 18 2008

ARC093-190227-
/O.EXP.KMEG.TO.W.0077.000000T0000Z-080319T0215Z/
MISSISSIPPI AR-
917 PM CDT TUE MAR 18 2008

...THE TORNADO WARNING FOR NORTHERN MISSISSIPPI COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 917 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3582 8970 3581 8975 3582 8977 3581 8978
      3577 9006 3590 9021 3600 9004 3600 8994
TIME...MOT...LOC 0152Z 238DEG 35KT 3591 9002

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 18, 3:45 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Mar 18, 3:45 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT TUE MAR 18 2008

.DISCUSSION...

DEEP UPPER LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER NORTHERN
MEXICO HAS HELPED TO DEVELOP MID AND UPPER LEVEL RIDGING OVER MUCH
OF THE LOWER MISSISSIPPI AND TENNESSEE VALLEYS THIS AFTERNOON. AN
UNSEASONABLY WARM AND HUMID AIRMASS HAS ADVECTED NORTHWARD OVER
MUCH OF THE FORECAST AREA TODAY. ALTHOUGH THIS AIRMASS HAS BECOME
CONDITIONALLY UNSTABLE...IT HAS REMAINED LARGELY CAPPED BY AN
EXPANSIVE SUBSIDENCE INVERSION. THIS HAS PREVENTED CONVECTION FROM
DEVELOPING TODAY ACROSS THE EXPANDING WARM SECTOR. TEMPERATURES
CONTINUE TO RISE TO THE MID AND UPPER 70S WITH BREAKS IN THE
CLOUDS AND DIURNAL HEATING OVER MUCH OF THE REGION CONTINUING.
DEWPOINTS HAVE NOW RISEN INTO THE MIDDLE 60S WEST OF THE
MISSISSIPPI RIVER...OVER MUCH OF EASTERN ARKANSAS. IN THESE
AREAS...THERMODYNAMIC PROFILES ARE BECOMING SUCH THAT THE CAPPING
INVERSION MAY BE CLOSE TO BREAKING...ALTHOUGH RECENT RADAR TRENDS
CONTINUE TO INDICATE THAT CONVECTION TRYING TO DEVELOP IN THE WARM
SECTOR IS STILL STRUGGLING. IF THIS CONVECTION COULD BREAK THE
CAPPING INVERSION...THERE IS MORE THAN ENOUGH CONDITIONAL
INSTABILITY AND SHEAR TO SUPPORT SURFACE BASED SUPERCELL
THUNDERSTORMS THAT WOULD RAPIDLY POSE A DAMAGING WIND...LARGE HAIL...AND
TORNADO THREAT. YET WITH THE PASSING OF PEAK HEATING AND THE BEST
UPPER LEVEL FORCING STILL TO OUR SOUTHWEST...CONFIDENCE CONTINUES
TO WANE WITH RESPECT TO LATE AFTERNOON AND EVENING SUPERCELL
DEVELOPMENT. THEREFORE...THINK THAT MOST AREAS WILL SIMPLY REMAIN
DRY THROUGH THE REMAINDER OF THIS EVENING. THE ONLY EXCEPTION WILL
BE ACROSS EXTREME NORTHEAST ARKANSAS...WHERE A SURFACE BOUNDARY
WILL PROVIDE A FOCUS FOR LIFT AS A STRENGTHENING LOW LEVEL JET
PUNCHES INTO THE AREA COLOCATED WITH A COUPLED UPPER LEVEL JET
STRUCTURE (RIGHT ENTRANCE REGION TO AN UPPER JET MAX CENTERED OVER
THE UPPER MIDWEST AND THE LEFT EXIT REGION OF ANOTHER UPPER JET
MAX EJECTING OUT OF TEXAS).

THE BETTER FORCING FOR CONVECTION APPEARS TO APPROACH THE MID
SOUTH LATER TONIGHT AS A 100+KT MID LEVEL JET OVER TEXAS THIS
EVENING EJECTS NORTHEASTWARD TOWARD THE MID SOUTH. THIS WILL HELP
TO ENHANCE LIFT IMMEDIATELY ALONG AND JUST AHEAD OF THE SLOWLY
SOUTHEASTWARD MOVING COLD FRONT. MID LEVEL LAPSE RATES SHOULD
BEGIN TO STEEPEN AND WITH CONTINUED STRONG LOW LEVEL MOISTURE
ADVECTION...EXPECT LOW LEVEL TEMPERATURES TO REMAIN IN THE UPPER
60S TO LOW 70S AND DEWPOINTS IN THE LOW TO MID 60S IN ADVANCE OF
THE FRONT. THIS WILL LIKELY RESULT IN MUCAPES BETWEEN 500-1000J/KG
AHEAD OF THE FRONT. THIS AMOUNT OF INSTABILITY COMBINED WITH
STRONG DEEP LAYER 0-6KM BULK SHEAR IN EXCESS OF 60KTS...SHOULD BE
SUFFICIENT TO ALLOW THUNDERSTORMS TO DEVELOP TO BECOME SEVERE.
0-1KM STORM RELATIVE HELICITY VALUES WILL REMAIN AROUND
400M2/S2. CONVECTION SHOULD BECOME STRONGLY FORCED ALONG THE FRONT
WITH THE UPPER LEVEL DYNAMICS ALIGNING ALONG THE FRONT. EXPECT A
STRONG TO SEVERE SQUALL-LINE TO MOVE ACROSS THE AREA OVERNIGHT.
THE GREATEST INSTABILITY SHOULD REMAIN ALONG AND SOUTH OF
INTERSTATE 40 AND IN THESE AREAS EXPECT THE POTENTIAL FOR BOWING
SEGMENTS AND EMBEDDED SUPERCELLS ALONG THE LINE. THE GREATEST
THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS
AND ISOLATED TORNADOES.

TO THE NORTH OF THE FRONTAL BOUNDARY...THERE REMAINS THE POTENTIAL
FOR FLOODING RAINS...PRIMARILY FOCUSED ACROSS NORTHEAST ARKANSAS
INTO THE MISSOURI BOOTHEEL LATER THIS EVENING THROUGH WEDNESDAY
MORNING. THE POTENTIAL EXIST FOR RAINFALL TOTALS BETWEEN 2 AND 5
INCHES...WITH ISOLATED HIGHER AMOUNTS. THIS RAINFALL COUPLED WITH
SATURATED CONDITIONS WILL LIKELY LEAD TO SOME FLASH FLOODING OF
CREEKS...STREAMS...AND SMALLER RIVER TRIBUTERIES. THEREFORE...WILL
KEEP FLASH FLOOD WATCH IN PLACE THROUGH TONIGHT. LATER SHIFTS WILL
NEED TO EVALUATE THE POTENTIAL FOR FLOODING RAINS CONTINUING PAST
12Z AND THE NEED TO EXTEND THE WATCH. AT THIS TIME THOUGH...IT
APPEARS THE HEAVIEST RAIN WILL BE COMING TO AN END AS THE SYSTEM
MOVES MORE RAPIDLY NORTHEAST.

AS THIS SYSTEM DEPARTS...ZONAL UPPER LEVEL FLOW WILL MOVE INTO THE
REGION THROUGH THE END OF THE WEEK. THIS WILL RESULT IN CALMER
WEATHER CONDITIONS WITH NEAR OR SLIGHTLY ABOVE AVERAGE
TEMPERATURES. A SERIES OF WEAK NORTHERN STREAM SHORTWAVES WILL
MOVE ACROSS THE AREA OVER THE WEEKEND AND EARLY NEXT WEEK...BUT
WITH LIMITED MOISTURE...ONLY EXPECTING SLIGHT CHANCES FOR RAIN.
TEMPERATURES SHOULD COOL SOME INTO THE WEEKEND AND EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  53  55  41  66 / 100  80   0  10
MKL  53  53  34  64 / 100  90  10  10
JBR  47  52  38  64 / 100  80   0  10
TUP  61  61  38  67 / 100  90  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DESOTO.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&

JLH
Hazardous weather outlook, Mar 18, 5:08 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT TUE MAR 18 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
508 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF
OF THE MID SOUTH THIS EVENING AND OVERNIGHT. EXPECT A LINE OF
THUNDERSTORMS TO DEVELOP AHEAD OF A SURFACE LOW PRESSURE SYSTEM
AND ASSOCIATED COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE
WITH THE PRIMARY RISK OF DAMAGING WINDS AND ISOLATED TORNADOES.
THE GREATEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 2
AM WEDNESDAY MORNING NORTH AND WEST OF A LINE FROM HELENA TO
PARIS. THIS AREA IS COVERED BY TORNADO WATCH 132.  AREAS OF SOUTH
AND EAST OF THIS LINE SHOULD EXPECT A THREAT OF SEVERE WEATHER
FROM 9 PM TO 6 AM WEDNESDAY MORNING.

HEAVY RAINFALL IS ALSO EXPECTED LATER TONIGHT ACROSS AREAS NORTH
OF A FORREST CITY ARKANSAS TO MEMPHIS TO UNION CITY TENNESSEE LINE
AS A SLOW MOVING COLD FRONT PUSHES THROUGH THE FORECAST AREA.
RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE POSSIBLE WEST OF THE
MISSISSIPPI RIVER WITH LESSER AMOUNTS...GENERALLY BETWEEN 1 AND 3
INCHES...EXPECTED FURTHER SOUTH AND EAST. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR NORTHWEST PORTIONS OF THE MID SOUTH...SINCE
THE GROUND REMAINS SATURATED AND THERE REMAINS A POTENTIAL FOR
FLASH FLOODING.

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH
WILL CONTINUE THROUGH TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR
THE ENTIRE MIDSOUTH UNTIL 7AM WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

HEAVY RAINFALL WILL LIKELY CONTINUE INTO WEDNESDAY MORNING ACROSS
NORTHERN PORTIONS OF THE MID SOUTH AND THE FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED THROUGH WEDNESDAY MORNING ACROSS PORTIONS OF
THE AREA.

IN ADDITION TO FLASH FLOODING...SOME RIVER FLOODING IS LIKELY
ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST
TENNESSEE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND LAW
ENFORCEMENT IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED
THIS EVENING AND OVERNIGHT FOR MUCH OF THE MID SOUTH.

JLH/RJO

In the hours before

Local storm report, Mar 18, 6:27 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
627 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     COLLEGE CITY            36.13N 90.94W
03/18/2008  M64.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            MEASURED ON HOME ANEMOMETER

0426 PM     TSTM WND GST     CORNING                 36.41N 90.59W
03/18/2008  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

0503 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            3 TREES DOWN

0506 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
03/18/2008  E75.00 MPH       GREENE             AR   TRAINED SPOTTER

0517 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   TRAINED SPOTTER

            LARGE BANK SIGN BLOWN DOWN NEAR WALMART

0547 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            CESSNA DAMAGED AT PARAGOULD AIRPORT

0618 PM     FLASH FLOOD      EGYPT                   35.87N 90.95W
03/18/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            ROADS FLOODED

&&

DSV
Local storm report, Mar 18, 6:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
648 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     COLLEGE CITY            36.13N 90.94W
03/18/2008  M64.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            MEASURED ON HOME ANEMOMETER

0426 PM     TSTM WND GST     CORNING                 36.41N 90.59W
03/18/2008  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

0503 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            3 TREES DOWN

0506 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
03/18/2008  E75.00 MPH       GREENE             AR   TRAINED SPOTTER

0517 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   TRAINED SPOTTER

            LARGE BANK SIGN BLOWN DOWN NEAR WALMART

0547 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            CESSNA DAMAGED AT PARAGOULD AIRPORT

0618 PM     FLASH FLOOD      EGYPT                   35.87N 90.95W
03/18/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            ROADS FLOODED

0645 PM     FUNNEL CLOUD     3 S JONESBORO           35.78N 90.69W
03/18/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT

&&

DSV
Local storm report, Mar 18, 6:51 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
651 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     COLLEGE CITY            36.13N 90.94W
03/18/2008  M64.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            MEASURED ON HOME ANEMOMETER

0426 PM     TSTM WND GST     CORNING                 36.41N 90.59W
03/18/2008  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

0503 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            3 TREES DOWN

0506 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
03/18/2008  E75.00 MPH       GREENE             AR   TRAINED SPOTTER

0517 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   TRAINED SPOTTER

            LARGE BANK SIGN BLOWN DOWN NEAR WALMART

0547 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            CESSNA DAMAGED AT PARAGOULD AIRPORT

0618 PM     FLASH FLOOD      EGYPT                   35.87N 90.95W
03/18/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            ROADS FLOODED

0645 PM     FUNNEL CLOUD     3 S JONESBORO           35.78N 90.69W
03/18/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT

0647 PM     FUNNEL CLOUD     4 S JONESBORO           35.76N 90.69W
03/18/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE

&&

DSV
Special weather statement, Mar 18, 7:00 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT TUE MAR 18 2008

TNZ001-002-190030-
LAKE TN-OBION TN-
700 PM CDT TUE MAR 18 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  LAKE COUNTY IN NORTHWEST TENNESSEE...
  OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 7
MILES WEST OF COTTONWOOD GROVE AT 700 PM CDT...MOVING NORTHEAST AT 35
MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.  THESE
STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A
TORNADO WITH LITTLE ADVANCED WARNING.

PEOPLE IN LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 18, 7:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CDT TUE MAR 18 2008

ARZ028-MOZ113-115-190030-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
704 PM CDT TUE MAR 18 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING 40 TO 55 MPH WINDS WAS LOCATED 4
MILES WEST OF DENTON AT 704 PM CDT...MOVING NORTHEAST AT 30 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.  THESE
STORMS HAVE HAD A HISTORY OF PRODUCING TORNADOES AND CAN PRODUCE A
TORNADO WITH LITTLE ADVANCED WARNING.

PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE
CITIES OF CARUTHERSVILLE...HAYTI...LEACHVILLE...SENATH AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY..

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Mar 18, 8:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT TUE MAR 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     COLLEGE CITY            36.13N 90.94W
03/18/2008  M64.00 MPH       LAWRENCE           AR   TRAINED SPOTTER

            MEASURED ON HOME ANEMOMETER

0426 PM     TSTM WND GST     CORNING                 36.41N 90.59W
03/18/2008  E65.00 MPH       CLAY               AR   TRAINED SPOTTER

0503 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            3 TREES DOWN

0506 PM     TSTM WND GST     PARAGOULD               36.06N 90.51W
03/18/2008  E75.00 MPH       GREENE             AR   TRAINED SPOTTER

0517 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   TRAINED SPOTTER

            LARGE BANK SIGN BLOWN DOWN NEAR WALMART

0545 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0547 PM     TSTM WND DMG     PARAGOULD               36.06N 90.51W
03/18/2008                   GREENE             AR   PUBLIC

            CESSNA DAMAGED AT PARAGOULD AIRPORT

0618 PM     FLASH FLOOD      EGYPT                   35.87N 90.95W
03/18/2008                   CRAIGHEAD          AR   TRAINED SPOTTER

            ROADS FLOODED

0645 PM     FUNNEL CLOUD     3 S JONESBORO           35.78N 90.69W
03/18/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            NEAR HWYS 158 AND 463...REPORTED BY BAY FIRE DEPT

0647 PM     FUNNEL CLOUD     4 S JONESBORO           35.76N 90.69W
03/18/2008                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            NEAR HWY 163 ON POINSETT...CRAIGHEAD COUNTY LINE

0805 PM     TSTM WND DMG     4 S HOLLAND             36.00N 89.87W
03/18/2008                   PEMISCOT           MO   FIRE DEPT/RESCUE

            TRANFORMERS BLOWING UP...POSSIBLE TORNADO

0809 PM     TORNADO          2 N HOLLAND             36.09N 89.87W
03/18/2008                   PEMISCOT           MO   LAW ENFORCEMENT

            TORNADO REPORTED BETWEEN DENTON AND HOLLAND...NEAR HWYS
            61 AND 164

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:19 PM CDTTornado WarningMEGCraighead, Mississippi41 min
Mar 18, 8:00 PM CDTSevere Thunderstorm WarningMEGMississippi45 min
Mar 18, 10:17 PM CDTFlash Flood WarningMEGCrittenden, Cross, Lee, Mississippi, Poinsett, St. Francis9 hr
Mar 18, 10:54 PM CDTSevere Thunderstorm WarningMEGCross, Lee, Phillips, St. Francis51 min
Mar 18, 11:44 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Lee, Phillips, St. Francis46 min
Mar 19, 12:05 AM CDTSevere Thunderstorm WarningMEGMississippi, Poinsett55 min
Mar 19, 12:08 AM CDTSevere Thunderstorm WarningMEGPhillips52 min
Mar 19, 12:28 AM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips32 min
Mar 19, 8:12 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more4 hr
Mar 19, 10:44 AM CDTRiver Flood WarningMEGCrittenden, Mississippi36 days
Mar 19, 12:44 PM CDTWind AdvisoryMEGClay, Craighead, Greene, Lawrence, Mississippi, Poinsett and 1 more6 hr

Nearby

Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.